Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 1, 2022, 6:09 PM EDT for Clarion County, Forest County, Venango County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2022, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 1, 2022, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarion County, PA, Forest County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:38 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 2:38 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 238 PM EDT Wed Jun 1 2022 .SYNOPSIS... A cold front will over through the region this evening and stall keeping showers and thunderstorms in the area through Thursday. && .NEAR TERM /THROUGH TONIGHT/... Forecast still in good shape. Watch has been issued for a portion of the region through 10pm. PoPs were slightly modified to better align with current conditions and latest hires model guidance. Mention of severe storms was added as well. A cold front is still projected to slide over the region this evening and stall under zonal flow aloft. Showers and storms are likely as this process occurs. Given the warmth and humidity ahead of the front, model suggestions of 1500-2000 J/kg of sfc-based CAPE look reasonable; however, the better chc for severe weather will lie north and west of Pittsburgh, where 30-40 knots of 0-6km bulk shear may support better storm organization. In addition, dry mid level air may support downburst further south of that corridor; hence, most of the area is under the threat of damaging wind gusts and isolated incidents of large hail. Storm severity and coverage will diminish after sunset with the loss of heating, but at least isolated showers chances will accompany the front through the night. Cooler overnight lows will be realized behind the front, especially north of I-80. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... The mentioned front will continue to slide southeast through the area with a secondary shortwave tracking northeast along the surface boundary. The front will likely hang up in the southern Ohio/northern West Virginia vicinity into Thursday night as it becomes nearly parallel to mid-level flow. This will keep the chance of showers into the southeast through Thursday night. High pressure will continue to move in behind the front with a dry forecast expected on Friday and cooler high temperatures. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Models suggest that another shortwave rotating across the southern Great Lakes will finally kick the boundary to the south by Friday. High pressure in continued quasi-zonal flow aloft will then provide mostly dry weather through the weekend, with seasonable but slowly warming temperatures. Rain may return to the forecast by Sunday night/Monday with the next shortwave trough and frontal boundary. This will bring showers and thunderstorms back into the forecast for Monday and Tuesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A bkn line of shra/tstms is expected to develop in advance of an approaching cold front through tonight. With respect to tsra timing; high res guidance has slowed, and latest TAFs have been updated to reflect anticipated impact windows via TEMPO groups along with associated MVFR cigs/vis. Widespread MVFR/IFR is then expected to develop from N-S after FROPA tonight/Thu morning provided llvl moisture within nwly flow, with scattered shra persisting through the remainder of the period. .Outlook... Restrictions are expected Thu as low pres moves along the front. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 1, 3:32 PM EDT, 2 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 332 PM EDT Wed Jun 1 2022 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-073-074- WVZ001>003-021945- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington- Westmoreland-Higher Elevations of Westmoreland-Hancock-Brooke-Ohio- 332 PM EDT Wed Jun 1 2022 ...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered severe thunderstorms are possible this afternoon and evening. Damaging wind gusts are the primary threat, although large hail is also a possibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ068-069-PAZ031-075-076-WVZ004-012-021945- Noble-Monroe-Greene-Fayette-Higher Elevations of Fayette-Marshall- Wetzel- 332 PM EDT Wed Jun 1 2022 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms are possible this afternoon and evening. Damaging wind gusts are the primary threat, although large hail is also a possibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ021-509>514-021945- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 332 PM EDT Wed Jun 1 2022 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Isolated severe thunderstorms are possible this afternoon and evening. Damaging wind gusts are the primary threat, although large hail is also a possibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 2:30 PM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
230 PM EDT Wed Jun 1 2022
PAZ008-009-015-011915-
Forest PA-Clarion PA-Venango PA-
230 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL VENANGO...
NORTHEASTERN CLARION AND SOUTHWESTERN FOREST COUNTIES THROUGH 315 PM
EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tionesta, or 8 miles east of Oil City, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tionesta, Fryburg, Leeper, and Cook Forest State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern and west central Pennsylvania.
&&
LAT...LON 4141 7965 4153 7959 4149 7919 4124 7931
TIME...MOT...LOC 1830Z 288DEG 28KT 4143 7953
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 1, 3:12 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
312 PM EDT Wed Jun 1 2022
OHZ039-040-011945-
Tuscarawas OH-Carroll OH-
312 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARROLL AND
NORTHERN TUSCARAWAS COUNTIES THROUGH 345 PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Strasburg, or 8 miles northwest of Dover, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dover, Strasburg, Bolivar, Mineral City, Dellroy, Parral, Zoar, and
Atwood Lake.
This includes Interstate 77 in Ohio between mile markers 86 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
&&
LAT...LON 4065 8148 4067 8146 4066 8144 4065 8145
4065 8124 4072 8124 4072 8120 4052 8119
4057 8166 4063 8167
TIME...MOT...LOC 1911Z 267DEG 25KT 4063 8157
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 1, 3:45 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
345 PM EDT Wed Jun 1 2022
OHZ039>041-012015-
Tuscarawas OH-Columbiana OH-Carroll OH-
345 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL COLUMBIANA...
NORTHWESTERN CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES THROUGH 415
PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
East Sparta, or 10 miles northeast of Dover, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carrollton, Minerva, Augusta, Malvern, Bolivar, Mineral City, Zoar,
and East Rochester.
This includes Interstate 77 in Ohio between mile markers 91 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
&&
LAT...LON 4065 8149 4066 8147 4067 8146 4067 8145
4066 8144 4065 8145 4065 8124 4072 8124
4073 8109 4078 8109 4079 8102 4056 8101
4057 8149
TIME...MOT...LOC 1945Z 263DEG 15KT 4063 8134
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 1, 3:46 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
346 PM EDT Wed Jun 1 2022
PAZ008-009-012015-
Forest PA-Venango PA-
346 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VENANGO AND
NORTHWESTERN FOREST COUNTIES THROUGH 415 PM EDT...
At 346 PM EDT, Doppler radar was tracking a strong thunderstorm near
Guys Mills, or 11 miles northwest of Franklin, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tionesta, Cooperstown, Pleasantville, and Oil Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.
&&
LAT...LON 4148 7945 4150 8000 4151 7998 4151 7996
4154 7994 4154 7993 4157 7989 4157 7987
4158 7987 4159 7985 4160 7985 4160 7983
4162 7983 4162 7961 4163 7954 4163 7947
TIME...MOT...LOC 1946Z 273DEG 30KT 4154 7994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 1, 4:02 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
402 PM EDT Wed Jun 1 2022
PAZ008-012030-
Venango PA-
402 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VENANGO COUNTY THROUGH
430 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sugarcreek, or near Franklin, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oil City, Franklin, Sugarcreek, Hasson Heights, Seneca, Rouseville,
Cooperstown, Woodland Heights, Utica, Oil Creek State Park, and
Cranberry Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.
&&
LAT...LON 4148 7954 4128 7977 4144 8000 4150 8000
4150 7998 4151 7998 4151 7996 4152 7996
4153 7994 4154 7994 4154 7993 4156 7991
4156 7989 4157 7989 4157 7987
TIME...MOT...LOC 2002Z 289DEG 27KT 4148 7989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:30 PM EDT | Special Weather Statement | PBZ | Forest | 45 min |
| Jun 1, 3:46 PM EDT | Special Weather Statement | PBZ | Venango | 29 min |
| Jun 1, 4:02 PM EDT | Special Weather Statement | PBZ | Venango | 28 min |
| Jun 1, 5:35 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 40 min |
| Jun 1, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 27 min |
| Jun 1, 5:58 PM EDT | Tornado Warning | PBZ | Forest, Venango | 32 min |
| Jun 1, 6:11 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 49 min |
| Jun 1, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer | 47 min |
| Jun 1, 7:21 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer, Venango | 24 min |
| Jun 1, 7:39 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Lawrence, Mercer, Venango | 36 min |
| Jun 1, 7:41 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver, Butler | 49 min |
| Jun 1, 7:52 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 23 min |
| Jun 1, 3:12 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 33 min |
| Jun 1, 3:45 PM EDT | Special Weather Statement | PBZ | Carroll | 30 min |
| Jun 1, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 37 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson | 32 min |
| Jun 1, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson | 16 min |
| Jun 1, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 32 min |
| Jun 1, 7:29 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.